MAUDE Adverse Event Report: COOK INC TRANSSEPTAL NEEDLE; DRC TROCAR

COOK INC TRANSSEPTAL NEEDLE; DRC TROCAR
Model Number G02364
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: radiology tech.Pma/510(k) number = exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to patient contact during a cardiac ablation procedure, an unknown orange fluid and particulate came out of a transseptal needle upon flushing the device.The device did not make patient contact.A new device was used to complete the procedure.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, prior to patient contact during a cardiac ablation procedure, an unknown orange fluid and particulate came out of a transseptal needle upon flushing the device.The device did not make patient contact.A new device was used to complete the procedure.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one tsnc-18-71.0 needle.Physical examination of the returned device showed a slight discoloration potentially corrosion at the tip of needle was noticed.The needle was flushed, no particulate or residue was present.Additional device analysis was performed on 17nov2020, a blood test was performed on the device to see if blood was present on the device, the device was negative for blood.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: device description ¿the transseptal needle set consists of a transseptal needle and obturator.¿ needle introduction ¿4.Flush the transseptal needle and introducer the obturator, which will prevent damage to or puncture of the introducer during introduction of the needle.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that a manufacturing deficiency most likely contributed to this event.It is believed that the flux used in the manufacturing of the needle was not properly cleaned off in the ultrasonic bath, which damaged the stainless steel layer on the surface of the needle.The damaged needle surface then became corroded and discolored when the device was flushed with saline.Retraining was completed for the assembler responsible for cleaning the needle in the ultrasonic bath after the flux is used.As this complaint is the only complaint reported on this lot and there are no related non-conformances, it is believed that this is an isolated incident and there is no evidence that other products in house or in the field are affected.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TRANSSEPTAL NEEDLE
Common Device Name
DRC TROCAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10453357
Report Number1820334-2020-01561
Device Sequence Number4060092
Product Code DRC
UDI-Device Identifier00827002023642
UDI-Public(01)00827002023642(17)250528(10)13216496
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Model NumberG02364
Device Catalogue NumberTSNC-18-71.0
Device Lot Number13216496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1